Evidently vancomycin can be toxic to the kidneys, this is from Everyday Health.com
Q: Can vancomycin taken more than once a day cause acute renal failure? If so, how can we treat this?
A: Vancomycin can be toxic to the kidneys, resulting in acute renal failure. Risk factors that can contribute to acute renal failure include hypertension, diabetes, kidney disease, liver disease, age, other medications, and low body muscle mass. The amount of vancomycin absorbed into the blood stream is dependent on dosage as well as other risk factors. Close monitoring of vancomycin blood serum levels (also known as serum trough levels) is recommended to prevent and identify acute renal failure at its onset. Discontinuation of vancomycin and the administration of IV fluids can allow the kidneys to clear the vancomycin and regain their function. However, the recovery time for the kidneys is dependent on each individual and on any other risk factors present. Dialysis may be required to rapidly clear the vancomycin from the kidneys, preserve kidney function, and prevent further damage. Please consult with your physician for further information and evaluation. Consuelo Worley, RPh, MS Pharm.
Here is another page, this one from the Doctor's Lounge:http://www.doctorslounge.com/nephrology ... 22759.html
I have had vanco before and alway
s, the kidney functions were monitored closely. They really need to check you and make sure that everything is going to be ok.
Pathttp://www.doctorslounge.com/nephrology ... 22759.html